MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10020330
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was initially reported that the introducer sheath was damaged; however, product analysis on 12/15/2016 revealed the coil was compressed and buckled.The event met mdr criteria on 12/15/2016.(b)(4).Conclusion: the deltaplush was returned for analysis.The shipping container, the product¿s outer box, and the hoop dispenser were not returned.It is unknown if the device was improperly handled for returned packaging or if the device was further manipulated and/or inspected.Located 23.0 centimeters off the distal tip of the green introducer, the device positioning unit (dpu) has been kinked.Located 14.5 centimeters off the distal tip of the green introducer the dpu protrudes out of the sheath.The coil has compression and buckling damage at the proximal end.The locking mechanism has been damaged with the skive opened up.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot (s10167) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the introducer sheath being damaged was confirmed.While the exact root cause and when and how the damage occurred cannot be determined, the evidence as received highly suggests that the most likely contributing factor may have occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.When the sheath was pulled straight back the locking mechanism may not have been fully disengaged off the core wire.It is also possible that the sheath came in contact with the v notch.This produced a binding action between the device positioning unit (dpu), the sheath, and the coil.This binding action produced significant resistance which bent the core wire, caused the dpu to protrude outside the sheath, and may have caused the coil to have compression and buckling damage.In this condition the coil cannot be advanced.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger.Caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1in.(2-3cm).¿ in addition, without the return of the shipping container, the product¿s external box, and the hoop dispenser it cannot be determined if these components contributed to the complaint event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, the introducer sheath of the deltaplush 10 (cpl10020330/ s10167) was already damaged (torn/ruptured) in the packaging, and product analysis on (b)(6) 2016 found that the coil had compression and buckling damage at the proximal end.The packaging did not appear damaged and the device was securely packaged.It was reported that the device would be returned for analysis.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6176540
Report Number2954740-2016-00312
Device Sequence Number16207027
Product Code HCG
UDI-Device Identifier00878528008200
UDI-Public(01)00878528008200(17)210331(10)S10167
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberCPL10020330
Device Lot NumberS10167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2016
Initial Report FDA Received Date12/15/2016
Patient Sequence Number1